This isn't just pain. I can't really describe it. Maybe it is more akin to those of withdrawal only I don't have any of the stomach sickness of classic withdrawal symptom I learned about in school. More uneasyness, tenseness, aches almost to muscle cramps in my legs, a feeling that something is terribly not right yet i can't identify it or do much of anything about it.
Day 3 This is tough. That that won't kill me only makes me stronger. That is pretty hard to believe right now as I sometimes have to wonder.I was absolutely stunned when my Dr told me that I am a Drug Addict. I quit getting high in September 1981. I've been clean ever since. I used an awful lot of NSAI's whic greatly contributed to the damage of my kidneys. But I had quit getting high. Narcotic pain meds didn't help with the pain. I didn't like the fuzziness, it was too much like getting loaded, and it never really helped with the pain. Dr's would prescribe them at different times, I would rarely take any as they just didn't work.September 97 I hurt my back terribly, spent weeks in agony. I could hardly walk for the next two years. Dr's gave me morphine. I still have them as I refused to take them regularly. They actually made me sick, throwing up if I didn't take something to prevent the nausea. That bottle is over 15 years old. It should be obvious that I do NOT use drugs any longer. I used to. But that was a very long time ago.I couldn't tell you when the Dr started me on Tramadol, or Fentenyal. Both are wonderful. They really do reduce the pain immensely without the narcotic side effects. No 'high'.Now the Dr is telling me I am an addict and has cut my dose of Tramadol in half, AND cut my Fentenyal 25%Today is day 3. I am sore, achy, tired, but the pain is endurable. Every day I have been fortunate the weather is clear. In the 80's. I have been pushing myself to stay busy in the garden and yard. Doing far more than I have in a very long time physically. Maybe I am giving myself a reason to feel so sore and tired. That parts is working perfectly.Nighttime is my problem. I am alright, no , not alright, the pain is less, more endurable when I am standing. When I lay down to go to bed is the biggest problem. It gets so uncomfortable, the pain grows that I can't lay there. I turn on one side. That ls no good. On my back, nope, that's worse. The other side. No good there either. On my belly, ain't no way. I get up and pace the floor for a while. Exhausted. Finally give in and get in bed. Repeat all the turns and get up again. After about the fifth time I might finally fall asleep. Only to wake up within the hour and start all over again.I am not looking forward to going to bed later.I have an appointment with the Drug Dr's Pharmacist but that isn't until NEXT Monday. I hope I am not passed out and hospitalized from sheer exhaustion by then.Daughter came to visit today as she had an appt with the local foot specialist here. Wife packed a bag and went home with her for a few days. Bailed out on me. Told me maybe I should just go back to the VA and check into rehab there.I won't giver in that easily. But it is an option if I do give up.I've got quite a stash of Hershey's, bars and syrup. I'v'e already had a couple shots of the syrup last night. Can't say it really helped, but it didn't hurt anything except raise my blood sugar. Oh, I notice by this mornings blood sugar that I forgot to take my insulin last night. I knew I was bothered, but I didn't realize that I had forgotten it completely.This sucks! And I have no idea how long this is going to take. That really sucks. This could be one long miserable summer.
Palattive Care looksk closer to long term care for those that still have need for more hands-on nursing care. Somewhat unable to totally care for themselves alone. I don't think I am near that class yet. Pain management is a very good fit. I thought it was working quite well under Dr said I need to take a 'Drug Holiday, Detox so that once 'clean' again he can re-prescribe at low dose and it once again have good effect. This may be so, but it seems like a lot of hell and massive pain and discomfort to go through before getting any relief. I was doing well on the fentenyal. Dr said I could have a heart attack and die and NOT feel it. I'm beginning to think that may not be a bad thing.